Jump to content

Midodrine


yogini
 Share

Recommended Posts

Hi everyone,

My new doctor prescribed 2.5 mg midodrine a few weeks ago. I tried taking it a few times and it seemed to help a little, but it felt a little strong and I got really dizzy right after taking the pill and then again right when it wore off. Do any of you experience this dizziness? Does it start to go away after a while? I don't mind the goosbumps/creepy crawlies so much, but the dizziness is really uncomfortable.

The pill is scored, so I decided to just try taking 1/2 of it yesterday afternoon. I get tachy and tired in the afternoons after eating lunch, no matter how hard I try to eat small meals and avoid carbs. Well, I took the midodrine and the tired feeling went totally away. I was able to take the train home (which I hadn't in weeks) and not feel dizzy (the train usually made me dizzy even when all of my other POTS symptoms were OK). So I am thinking that I'm probably going to take midodrine a bit more. Does anyone else take such a low dose (1.25 mg)? Do people normally develop a tolerance and have to take more over time?

I was even able to take off my compression hose yesterday afternoon. I am not sure why such a low dose helps me. I've been wearing compression hose and salt loading, and this didn't seem to do much for me. I'd prefer to boost my BP the natural way, but it just doesn't seem to work.

I know this topic comes up a lot. Sorry if these questions have already been asked, but I didn't find anything when I did a search.

-Rita

Link to comment
Share on other sites

My body has become used to midodrine over time. I actually get horribly sick if I miss a dose.

I don't get dizzy on midodrine, but I sometimes get overwhelmed when it first kicks in. For example, lots of stimulus when it begins working can make me feel a little anxious. But this rarely happens, and usuallly wears off within a few minutes.

Hopefully your side-effects will only be temporary. I'm glad that it's helping though!

Link to comment
Share on other sites

Hi,

I too get dizzy when the Midodrine wears off. I take 10mg-15mg 3 to 4 times a day, but in the summer it barely helps me at those doses. If the 1.5mg works for you then I'd talk to your doctor and just keep taking it that way. When the Midodrine kicks in for me sometimes I get a full feeling in my head that last for about 10 mins or so...Other than that I seem to do fine. :) Glad you have found something that helps you!

Jacquie

Link to comment
Share on other sites

I take midodrine, 10mg 4xs daily. Ditto to what's already been said. I don't get dizzy from it. On the contrary, it relieves the dizziness. I do feel headaches from it though. And it makes me more sensitive to sounds. My doc said it's bc it gives blood to deprived tissues and that I am feeling this now but it was always there, dowsed by the lack of blood flow. But sometimes I do feel hyper, or like stir crazy kind of in my muscles. It has highest effects and side effects for the first 10 days. Side effects go away. Oh, yeah, the first week, I had shortness of breath, chest pain, and a flighty feeling with it...that went.

Link to comment
Share on other sites

The midodrine helps my dizziness once it settles, but unfortunately, I can feel it entering and exiting my system. At those moments, I feel dizzy. I guess it's just me who feels this. I do think I am feeling it less each time I take it. I have only tried it a handful of times, so hopefully it will get even better over time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...